ElishaCo~Mod: DepressionModerator: Heart & Cardiovascular Diseasehttp://www.healingwell.com/donate
I was actually discouraged to read your post. Have you had the problem for the entire 2 years you have been on copaxone? How do you find places to inject?
Have taken the prednisone for 2 days (which I really dislike; not sleeping), and I have not had another IPIR (knock on wood), but still have experienced huge welts. They come immediately after injecting the med, disappear after an hour and then reappear the next day. I think when I had my second IPIR I injected into a vein -- had more bleeding and now an ugly bruise. The welts are about 3 inches long. They hurt for a few days, then itch, and then fade into bruises which are taking forever to go away. I also have lumps under each site which seem to be gradually shrinking.
I have tried manual injection (bigger welts), claritan, benadryl, adjusting the depth, ice and heatt, heat and ice... I am currenly using witch hazel (tucks wipes) instead of the alcohol wipes.
I have only been on this for 6 weeks. One nurse at Shared Solutions told me that for many people the problem gets better after 3 months; another told me 5-6 months.
Have you talked to your doctor?
Kimber, It is so good to hear from you! Yep, the benedryl has been an issue since I was a child. I never thought of trying zyrtec or claritin, thank you for the ideas. I have played with the depth and found that 6 is best for me and yeah I still use the injector because I am too chicken yet to try manual. My mom is a nurse thou so I could see if it is better if she gives it manually. I will give that a try tonight and forgo the alchol pad too. Anything to get rid of these whelps. Thank you so much for the suggestions your always so sweet
Mystery reader, Dont get discouraged at all. I havent had these problems for the entire 2 years. Copaxone is a wonderful medication with the least side effects. I havent tried prednisone for this purpose though I have had it in the dose pak after IV treatments and I now refuse to do steriod treatments or take prednisone because it is such a nasty medication. It can help for many people but me I didnt react well to it.
I havent talked to my neuro about this, my next appointment is a few months away. Our relationship has pretty much just gone into the phase of him refilling my meds and thats it. I like him but I think with my MS being in seconday phase and me having a pacemaker there's just not too much for him to do.
I will let you know if the injection changes work....I'm crossing my fingers!!
Thank you Rhonda, it is good to see you too! I just wrote down your suggestion so I can call my PCP on Monday and ask about it. It is wonderful to know there are some options available, for a while now I have just thought this was normal and I would have to deal with it. The lumps take weeks to go away (some havent) and are about the size of a golf ball.
On a side note my mom doesnt is afraid to give me the shot manually, she thinks she might hit the muscle that way. I am worried there may be a problem with the injector? I dont know...I may try it on a differant level tonight and see how it goes.
Thank you everyone for all your suggestions and being so kind ;)
Hi Kimber, it was kinda funny cause when my mom said she was leery of giving it manually I looked at the setting I had my injector on and it was set above 8. I weight 137 right now and have been exercising everyday at the gym and gaining muscle tone I didnt have before. I really think the depth was too much and most likely was getting it in the muscle. I put it down to like 5 or so and ditched the alcohol pads too, my last two injections went so much better and didnt swell up or irritate me near as much as usual.
Shared Solutions are really good about replacing the injectors, I am on my 4th one now. Thank you everyone for the excellent advice and suggestions.